• Instagram Black Round
Browse by Category:
Please reload

Recent Posts:
Please reload

Overdose Intervention Training - Naloxone to the rescue!

July 28, 2017

 

 

 

Columbia Nursing students are pretty amazing. A few students in my cohort thought it would be a really great idea if we had some training in handling opioid overdose situations. As some of you may know, naloxone [Narcan] is the medication used to reverse an opioid overdose ((***but over only about 30-90 minutes -- seek medical professional ASAP)). Common opioids are diamorphine (heroin), codeine, fentanyl, oxycodone, percocet, methadone, hydromorphone [Dilaudid], hydrocodone, and meperidine [Demerol] to name a few. My peers were able to get Washington Heights CORNER Project to send over one of their trained nurses to come certify us in overdose intervention. We also got our own personal Nasal Naloxone Kits! 

 

It was a very informative training. We learned about the signs of an opioid overdose (cyanotic lips, fingernails, unresponsiveness, and respiratory depression as the few bigger signs), how to proceed with intervention (checking to see if they are responsive, how to administer the nasal naloxone spray, providing oxygen through these one way breathing masks provided in our kits, checking pulses, providing compressions if necessary, etc. 

 

We hear about opioid use on the rise. I've heard about it a lot since I have moved to the East Coast. I hope to never find someone who has overdosed on opioids, but after this training, I hope I have the ability to handle the situation appropriately. 

 

Have a great weekend, friends! Stay alert! 

 

Sincerely,

 

Meagan

 

 

Share on Facebook
Share on Twitter
Like this post!
Please reload

Show me some love!